Does biotin cause acne?
First of all if you don’t already know what biotin is, check out my post titled, Should You Take Biotin For Hair Growth?. Ok, so if you’re one of many people (men and female) that decided to start taking biotin to increase hair growth and strength, you’re probably wondering if the the hair-growth inducing supplement biotin will cause any side effects. Although it’s relatively harmless, the main side effect that few people experience is acne.
Yes biotin is proven to induce follicle growth, but is it worth the risk of having a nasty breakout? If you already suffer from acne or if you have experienced a sudden breakout you might wanna reconsider taking this “miracle hair pill”. Some acne prone people have reported saying that taking the pill does indeed cause some breakouts or flare ups.
I have been taking it for the past few months as an experiment, and have not noticed any particular changes. It has NO affect on my skin. I should note that I am currently taking 2-3 1000mcg doses of biotin daily with my meals and with plenty of water.
The following picture is one of many you may find in a google search for biotin related hair growth. I cannot vouch for these results, but I have to say if they’re real, that’s pretty impressive.
Keep in mind though, not everyone who takes biotin will have breakouts or have a bad experience (I haven’t). If you do swear by this pill, then by all mean continue taking it. Now if you’re worried about acne or not getting the hair-length results you want, you can always consider other products like oils/supplements, or you could just reduce the amount of biotin you take. The general consensus is that if you’re acne prone then you might want to reconsider taking it.
To sum things up: biotin can speed up hair growth, and in some cases cause acne to those prone to breakouts. And if you do decide to take the supplement, be sure to take it with meals and lots of water.